Query seritide overdose

I am 15 and today at school we were doing cross country. I had my purple seritide 125 inhaler with me as I knew I would need it. I had to take it a considerable amount of times as I was extremely breathless and tight chested. Shortly after taking it quite a few times, I started to feel headachy, weak, shaky, dizzy and I had jelly legs. I'm just worried that I've given myself a bad overdose. What should I do??? Please help!!

6 Replies

oldestnewest
  • I hope that your symptoms are easing now but what you describe does sound like you may have overdone it so I'd check with your GP even if you start to feel better.

    It sounds like you probably should have a run-of-the-mill reliever such as ventolin perhaps, rather than using seretide which as I understand it isn't really ideal as an urgent reliever.

    Finally...as someone who suffered the brutality of 1970s game lessons & cross country I feel very strongly about this...next time you're that breathless, stop! The days when teachers could call you names & force you to keep running are, thankfully, long gone & you shouldn't be put in that position. Hopefully a proper reliever might stop it happening again but don't put yourself at risk like that again.

    Good luck & take care :)

  • your seritide 125 is your steroid inhaler (normally morning and night) it will not help when you feel breathless. You need a blue inhaler for those time. My daughter has seritide 125 and a it never leaves the house as it just not helpful when breathless, it work silently over a period of time but gives no instant effects.

  • Hi Emily. Hope you feeling better. Vicky-Lola is right that you should be using a reliever and the seretide is a twice a day preventer. Do you have an asthma plan? Your asthma nurse can go through it with you. you can download one from the asthma uk website.

  • Hi Emily,

    There are some inhalers which can be used as a preventer AND reliever because the long-acting reliever is formoterol. But these are only used in over 18s, and Seretide isn't one of these.

    The long-acting reliever in Seretide is called salmeterol and this has a slow onset so won't help in an attack or when you're symptomatic because it just doesn't work fast enough. Also, using a lot of salmeterol causes problems such as headaches and heart problems, hence why the dose of salmeterol in Seretide stays the same even when steroid increases.

    You need a quick relief inhaler such as Ventolin/Salamol or Bricanyl.

    -- Matt :)

  • Hi you do know that due to your asthma you are allowed to be excluded from some p.e lessons I was I never done cross country running because of my asthma anything that is highly likely to set you off you have a right to be pardoned from it all you need if I remember rightly is a letter from your mum or dad and to strengthen your reasons a letter from your doctor to prove doing this is a actual medical nightmare for you and not just you trying to get out of doing sports for the sake of it.

  • I think you took the wrong inhaler. Seretide is a preventive and you must only take the prescribed dose. It is a steroid and overdose can be harmful. For running or other things where you get out of breath you need your blue ventolin inhaler.

You may also like...